MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400504S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.A review of the manufacturing documentation associated with lot 82166089 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a non-cordis guidewire crossed the lesion and a powerflex pro 5mm4cm 80 was inserted, however, it could not cross the lesion, the doctor attempted several times by pushing it, but it still did not cross.The powerflex pro was connected with an inflation device for pre inflation, when it was deflated, back-flow was confirmed.The powerflex pro balloon ruptured before the inflation.There were no reported patient injuries.The balloon was replaced with a same size saber balloon catheter.It could cross the lesion and be inflated.A smart stent was then implanted, and the procedure was completed.The lesion was the common iliac artery and the external iliac artery.An ipsilateral retrograde was made.The vessel was heavily calcified and moderately tortuous.
 
Additional Manufacturer Narrative
Section b5: addendum for additional information received:there was ninety percent stenosis and the device was not used for a chronic total occlusion (cto).The device was brought to the cath lab the day of the procedure.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter was easily removed and was removed intact.A non-cordis guidewire crossed the lesion and a powerflex pro 5mm x 4cm 80cm balloon catheter (bc) was inserted; however, it could not cross the lesion, therefore the doctor attempted several times by pushing it, but it still did not cross.The lesion was the common iliac artery and the external iliac artery.An ipsilateral retrograde was made.The vessel was heavily calcified and moderately tortuous.There was ninety percent stenosis and the device was not used for a chronic total occlusion (cto).The powerflex pro was connected with an inflation device for pre inflation, when it was deflated, back-flow was confirmed.The powerflex pro balloon ruptured before the inflation.There were no reported patient injuries.The balloon was replaced with a same size saber balloon catheter.It could cross the lesion and be inflated.A smart stent was then implanted, and the procedure was completed.The device was brought to the cath lab the day of the procedure.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The same indeflator was used successfully with other devices.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter was easily removed and was removed intact.The product was not returned for analysis.A product history record (phr) review of lot 82166089 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of heavy calcification and moderate tortuosity and a rate of stenosis of 90% may have contributed to the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 5MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8744813
Report Number9616099-2019-03044
Device Sequence Number13825264
Product Code LIT
UDI-Device Identifier20705032059326
UDI-Public20705032059326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number4400504S
Device Lot Number82166089
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE RADIFOCUS, TERUMO); SABER, CORDIS; SMART STENT